Alert archive / Virginia / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 153, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 23, 2017, 8:44 PM EDT for Smyth County, Virginia. It was in force for 61 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 23, 2017, 8:44 PM EDT (00:44 UTC)
- Expired
- Jul 23, 2017, 9:45 PM EDT
- In force
- 61 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Smyth County, VA
The radar
The Roanoke radar (KFCX), 116 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 23, 8:50 PM EDT | TSTM WND DMG | Saltville, VA | STRONG THUNDERSTORM WIND GUSTS DOWNED SEVERAL TREES ONTO ROADWAYS WITHIN THE SALTVILLE COMMUNITY. |
| Jul 23, 9:30 PM EDT | TSTM WND DMG | Chilhowie, VA | THUNDERSTORM WINDS CAUSED AT LEAST ONE TREE TO FALL ACROSS A ROADWAY WITHIN THE COMMUNITY OF CHILHOWIE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.7 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 368 J/kg
- Mixed-layer CIN
- -150 J/kg
- Mixed-layer LCL
- 1344 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted.
568
WUUS51 KRNK 240044
SVRRNK
VAC173-240145-
/O.NEW.KRNK.SV.W.0153.170724T0044Z-170724T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service BLACKSBURG VA
844 PM EDT SUN JUL 23 2017
The National Weather Service in BLACKSBURG has issued a
* Severe Thunderstorm Warning for...
Smyth County in southwestern Virginia...
* Until 945 PM EDT
* At 844 PM EDT, a severe thunderstorm was located over Saltville,
moving southeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Marion...
Saltville...
Chilhowie...
Mount Rogers National Recreation Area...
and Sugar Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds, as well as
deadly cloud to ground lightning. For your safety, move to an
interior room on the lowest floor of a sturdy building. Stay away
from windows.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3695 8182 3698 8171 3693 8168 3699 8158
3702 8147 3699 8148 3701 8144 3690 8133
3677 8126 3674 8139 3672 8143 3670 8155
3668 8153 3666 8154 3663 8162 3679 8170
3693 8183
TIME...MOT...LOC 0044Z 294DEG 26KT 3689 8172
HAIL...1.00IN
WIND...60MPH
$$
RAB3 follow-up statements
750
WWUS51 KRNK 240109
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
909 PM EDT SUN JUL 23 2017
VAC173-240145-
/O.CON.KRNK.SV.W.0153.000000T0000Z-170724T0145Z/
Smyth VA-
909 PM EDT SUN JUL 23 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR SMYTH COUNTY...
At 907 PM EDT, a severe thunderstorm was located 5 miles north
of Chilhowie, moving southeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Marion...
Chilhowie...
Sugar Grove...
Mount Rogers National Recreation Area...
and Nebo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for LARGE HAIL AND DAMAGING WINDS. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
This storm will impact portions of Interstate 81 shortly between
mile markers 32 and 45. Severely reduced visibility in very heavy
rainfall can be expected across this portion of the Interstate.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3691 8173 3692 8170 3691 8167 3693 8157
3699 8142 3690 8133 3677 8126 3674 8139
3672 8143 3670 8155 3668 8153 3666 8154
3663 8162 3679 8170 3688 8175
TIME...MOT...LOC 0107Z 301DEG 16KT 3685 8166
HAIL...1.00IN
WIND...60MPH
$$
RAB610
WWUS51 KRNK 240125
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
925 PM EDT SUN JUL 23 2017
VAC173-240145-
/O.CON.KRNK.SV.W.0153.000000T0000Z-170724T0145Z/
Smyth VA-
925 PM EDT SUN JUL 23 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR SMYTH COUNTY...
At 922 PM EDT, a severe thunderstorm was located near Adwolf, moving
southeast at 10 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Marion...
Chilhowie...
Sugar Grove...
Mount Rogers National Recreation Area...
and Adwolf.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for DAMAGING WINDS, as well as deadly cloud to
ground lightning. For your safety, move to an interior room on the
lowest floor of a sturdy building. Stay away from windows.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
This storm will impact portions of Interstate 81 between mile
markers 35 and 45. Be prepared for severely reduced visibility in
very heavy rainfall and strong wind gusts.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3689 8169 3688 8132 3677 8126 3674 8139
3672 8143 3670 8155 3668 8153 3666 8154
3663 8162 3679 8170 3686 8172
TIME...MOT...LOC 0122Z 295DEG 9KT 3683 8162
HAIL...<.75IN
WIND...60MPH
$$
RAB380
WWUS51 KRNK 240141
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
941 PM EDT SUN JUL 23 2017
VAC173-240150-
/O.EXP.KRNK.SV.W.0153.000000T0000Z-170724T0145Z/
Smyth VA-
941 PM EDT SUN JUL 23 2017
...THE SEVERE THUNDERSTORM WARNING FOR SMYTH COUNTY WILL EXPIRE AT
945 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire. However gusty
winds and heavy rain are still possible with this thunderstorm,
especially in the Chilhowie and Marion areas and between mile
markers 35 and 45 on Interstate 81. Use extreme caution if
traveling through this portion of Interstate 81 during the next 30
minutes.
LAT...LON 3689 8169 3688 8132 3677 8126 3674 8139
3672 8143 3670 8155 3668 8153 3666 8154
3663 8162 3679 8170 3686 8172
TIME...MOT...LOC 0140Z 294DEG 26KT 3678 8148
$$
RABWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 7:38 PM EDT, 1 hour 6 minutes earlier.
Area forecast discussion, Jul 23, 7:38 PM EDT, 1 hour 6 minutes before
Area Forecast Discussion National Weather Service Blacksburg VA 738 PM EDT Sun Jul 23 2017 .SYNOPSIS... A slow-moving cold front will drift southward over the Mid Atlantic during tonight into Monday. This frontal boundary will stall and eventually head back north as a warm front later in the week. && .NEAR TERM /THROUGH MONDAY/... As of 645 PM EDT Sunday... Have lowered pops across the CWA drastically for this evening as earlier morning convective complex debris has generally put a lid on convection across the area today. Activity has been on the periphery across far northern VA/MD, eastern shore, and down in NC mostly along and south of the I-40 corridor. Focus now will be on potential for activity to redevelop upstream in association with main short wave approaching from the northwest. Look for activity to redevelop across eastern KY, southwest VA, eastern TN in the next few hours, then spread into our CWA in the 00Z-02Z time frame before dissipating as it moves eastward during the remainder of the evening. Have shaped pops accordingly. Marginal risk for tomorrow in my opinion is questionable as convective coverage will be minimal. Focus for widespread convection is further south across GA/SC/NC where lingering boundary will be found along with numerous convective outflow boundaries. Marginal risk seems to hinge on short wave on back side of upper trough moving across eastern Great Lakes. Confidence is low in much convection east of the Alleghany front in my opinion at this time, but we shall see. Pops are minimal at this time and generally confined to far western/northern/southern areas. Adjust T/Td readings and Min T slightly. Still looking for a warm night across the area, but should be a few degrees cooler, especially in the west, than last night. As of 310 PM EDT Sunday... Convection from earlier mesocyclone convective systems has dissipated during the past few hours, which has left our region in a lull of activity. That quietness is due to earlier cloud cover and the extra time needed to reload on instability for later this afternoon. High temperatures were bumped upward and POPs were lowered to account for the clouds clearing out earlier than anticipated. Thus, it will be another hot and humid afternoon with 80s and 90s for highs. Heat indices will likely cross 100 degrees again in the Piedmont but fall shy of advisory criteria. The Storm Prediction Center downgraded the slight risk for our region to just a marginal risk. Any new showers and thunderstorms that develop later today will be scattered at most and only provide a threat of damaging winds south of Route 460 based on the latest mesoscale models. Convection could linger into the early overnight hours due to late initiation. Models indicate that it should decay before midnight. The slow-moving cold front trailing behind an upper level trough over the Northeast has been responsible for the unsettled weather lately, and it should eventually drift southward overhead tonight. With lingering cloud cover and the front expecting to stall on Monday, it will remain muggy with lows in the 60s and 70s. Chances of showers and thunderstorms appear lower for Monday afternoon, and any activity that does develop will be isolated at most. The best chances for any development appear to be in the northwest North Carolina mountains. Most locations should remain dry on Monday, but it will be hot and humid once again by the afternoon. With Roanoke already above 90 degrees today, the city will more than likely reach its 15th consecutive day of having a high temperature of 90+ degrees on Monday. At that point, this streak would take sole possession of fifth place for the all-time longest streak of 90+ degrees since records began in 1912. However, this streak would have to reach 22 consecutive days to tie the longest streak on record that occurred during June 23rd through July 14th back in 1966. && .SHORT TERM /MONDAY NIGHT THROUGH TUESDAY NIGHT/... As of 300 PM EDT Sunday... Upper trough over the Northeast at the outset of this period will be lifting out with a trailing cold front stretching from just off the Atlantic coast back though central VA. This front is expected to make progress to the south and east over the ensuing 24-hour period reaching to about South Carolina where it is expected to stall out. The surface high over the Great Lakes will also slide toward the east and should usher in a slightly drier and cooler air mass into the region. Did not go quite as aggressive as the model blend in lowering dewpoints but possibly a 3 to 5 degree F drop by Tuesday night into early Wednesday, which should be noticeable. Overnight lows Monday range from low 60s NW to low 70s SE. Highs Tuesday near climo norms for late July l/m 80s NW and low 90s SE. Chances for rainfall will be low with the only PoPs at slight or higher compressed to the far southern reaches of the CWA where somewhat better moisture/instability will reside. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... As of 1100 AM EDT Sunday... Wind flow around high pressure centered over New England will result in an easterly breeze on Wednesday, bringing cooler Atlantic air into the region. As such, afternoon high temperatures will likely be the coolest of any day this week, ranging from the mid/upper 70s west to low/mid 80s east. The upslope wind flow will also support spotty showers/thunderstorms during the afternoon and evening, with greater coverage across the mountains and foothills. High pressure will shift off the New England coast Wednesday night, allowing winds to turn more southerly across the mid- Atlantic by Thursday, making for a return of warmer, more humid air. Strong daytime heating will support pulse variety showers and thunderstorms, a few of which will likely become strong for brief periods of time during the afternoon and evening. A cold front will make its way across the mid Atlantic on Friday, triggering more organized/widespread shower and thunderstorm activity. Latest run of the weather forecast models indicate that the front will clear our area to the south by Saturday morning, bringing drier air in its wake. Have therefore lowered rain chances for next weekend, though isolated showers/storms cannot be ruled out. && .AVIATION /00Z MONDAY THROUGH FRIDAY/... As of 735 PM EDT Sunday... The main short wave associated with the upper trough moving slowly across the Great Lakes was moving into the CWA from the west this evening, triggering another more significant round of convection. Following the HRRR and other short range/HIRES models, would expect convection to track into far southwest VA/southern WV over the next few hours before dissipating toward midnight near the Blue Ridge. Will include VCTS at BLF and BCB and VCSH at LWB/ROA until better expectation of how far thunder will go before including further east. Expect mostly VFR ceilings, except brief basically unpredictable MVFR-IFR ceilings in evening thunderstorms. Overnight, upslope westerly flow behind the upper trough should result in MVFR cigs developing from LWB to BLF and possibly BCB as well, breaking up and becoming scattered 14Z-15Z with VFR expected the rest of the day. Confidence in any convection Monday afternoon is too low to include in the TAFs at this time. Have not included fog at this time because of cloud cover, wind, and precipitation expected overnight. Will need to watch across the Piedmont. Winds will remain WSW-WNW 5-10kts through most of the TAF valid period, but low end gusts are expected after 14Z Monday mainly west of the Blue Ridge. Medium confidence in ceilings through the TAF valid period. Medium to high confidence in visibilities through the TAF valid period. High confidence in wind speed/direction through the TAF valid period. Aviation Extended Discussion... A slow-moving cold front should slowly sag south of our region by Monday afternoon into Monday night. This frontal boundary should stall to the south by Tuesday and eventually return northward as a cold front later in the week. Although convection should become more isolated for most of this period, the weather patten will still remain unsettled to some extent. High pressure wedging southward on Wednesday could bring some MVFR/IFR ceilings, which should quickly vanish by Thursday. Aside from any early morning fog and isolated convection, VFR conditions should prevail through most of this week. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && SYNOPSIS...PW NEAR TERM...PW/RAB SHORT TERM...WP LONG TERM...NF AVIATION...PW/RAB
Hazardous weather outlook, Jul 23, 3:58 AM EDT, 16 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 358 AM EDT Sun Jul 23 2017 NCZ001-002-018-VAZ007-009>013-015-018>020-WVZ042>044-507-508-240800- Ashe-Alleghany NC-Watauga-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski- Grayson-Craig-Alleghany VA-Bath-Mercer-Summers-Monroe- Eastern Greenbrier-Western Greenbrier- 358 AM EDT Sun Jul 23 2017 This Hazardous Weather Outlook is for northwest North Carolina, southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...Today and tonight. Thunderstorms this afternoon and evening could become severe. The main threat will be damaging winds. Isolated large hail and localized heavy rain leading to flooding are possible as well. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed today. NCZ003>006-019-020-VAZ014-016-017-022>024-032>035-043>047-058-059- 240800- Surry-Stokes-Rockingham-Caswell-Wilkes-Yadkin-Montgomery-Carroll- Floyd-Roanoke-Botetourt-Rockbridge-Patrick-Franklin-Bedford-Amherst- Henry-Pittsylvania-Campbell-Appomattox-Buckingham-Halifax-Charlotte- 358 AM EDT Sun Jul 23 2017 This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, central Virginia, south central Virginia, southwest Virginia and west central Virginia. .DAY ONE...Today and tonight. Thunderstorms this afternoon and evening could become severe, with damaging winds the main threat. Isolated large hail is also possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed today.
In the hours before
Local storm report, Jul 23, 4:46 PM EDT, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
446 PM EDT SUN JUL 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG KING 36.28N 80.36W
07/23/2017 STOKES NC 911 CALL CENTER
ONE TREE DOWN IN KING.
&&
MBSLocal storm report, Jul 23, 5:26 PM EDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BLACKSBURG VA
526 PM EDT SUN JUL 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG KING 36.28N 80.36W
07/23/2017 STOKES NC 911 CALL CENTER
ONE TREE DOWN IN KING.
&&
RABLocal storm report, Jul 23, 5:27 PM EDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
527 PM EDT SUN JUL 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND DMG 2 WSW KING 36.27N 80.39W
07/23/2017 STOKES NC 911 CALL CENTER
ONE TREE DOWN IN THE 800 BLOCK OF MEADOWBROOK LANE.
&&
RABSpecial weather statement, Jul 23, 7:14 PM EDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
714 PM EDT SUN JUL 23 2017
VAZ007-240000-
Tazewell-
714 PM EDT SUN JUL 23 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN TAZEWELL COUNTY...
At 714 PM EDT, a strong thunderstorm was located 7 miles east of
Davenport, moving east at 25 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Richlands...
Cedar Bluff...
Raven...
Glen Burke...
and Amonate.
LAT...LON 3715 8190 3716 8187 3717 8187 3717 8186
3718 8180 3720 8176 3724 8174 3724 8172
3720 8168 3720 8159 3699 8157 3693 8168
3698 8171 3696 8178 3705 8182 3711 8189
TIME...MOT...LOC 2314Z 264DEG 22KT 3710 8200
MBSSpecial weather statement, Jul 23, 8:02 PM EDT, 42 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
802 PM EDT SUN JUL 23 2017
VAZ007-009-240100-
Tazewell-Smyth-
802 PM EDT SUN JUL 23 2017
...A STRONG THUNDERSTORM WILL AFFECT
WESTERN SMYTH AND SOUTHWESTERN TAZEWELL COUNTIES...
At 802 PM EDT, a strong thunderstorm was located 8 miles south of
Raven, moving southeast at 15 mph.
Winds in excess of 40 mph and dime size hail are possible with this
storm.
Locations impacted include...
Saltville...
Chilhowie...
Adwolf...
Hungry Mother State Park...
and Broadford.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3695 8182 3696 8178 3704 8182 3696 8147
3672 8161 3677 8169 3679 8170 3693 8183
TIME...MOT...LOC 0002Z 295DEG 13KT 3697 8189
RABSpecial weather statement, Jul 23, 8:31 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
831 PM EDT SUN JUL 23 2017
VAZ007-WVZ042-240130-
Tazewell-Mercer-
831 PM EDT SUN JUL 23 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN TAZEWELL AND
SOUTHWESTERN MERCER COUNTIES THROUGH 930 PM EDT...
At 830 PM EDT, a strong thunderstorm was located over Tiptop, moving
east at 35 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Bluefield...
Pocahontas...
Bramwell...
Tiptop...
and Pinnacle Rock State Park.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3723 8151 3725 8150 3726 8150 3725 8148
3727 8145 3727 8142 3732 8139 3733 8115
3726 8117 3725 8120 3722 8125 3722 8128
3721 8128 3714 8151
TIME...MOT...LOC 0030Z 267DEG 30KT 3723 8142
RABThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 8:02 PM EDT | Special Weather Statement | RNK | Smyth | 58 min |
| Jul 23, 8:31 PM EDT | Special Weather Statement | RNK | Bland | 59 min |
| Jul 23, 9:03 PM EDT | Special Weather Statement | RNK | Bland, Tazewell | 57 min |
| Jul 23, 10:54 PM EDT | Special Weather Statement | RNK | Alleghany | 66 min |
| Jul 23, 11:14 PM EDT | Special Weather Statement | RNK | Grayson | 61 min |
| Jul 23, 11:27 PM EDT | Special Weather Statement | RNK | Campbell | 63 min |
| Jul 24, 12:00 AM EDT | Special Weather Statement | RNK | Floyd, Giles, Montgomery, Pulaski, Roanoke, City of Radford and 2 more | 60 min |
| Jul 24, 12:53 AM EDT | Special Weather Statement | RNK | Bedford, Roanoke, City of Roanoke, City of Salem | 52 min |
| Jul 24, 1:08 AM EDT | Special Weather Statement | RNK | Appomattox, Campbell, City of Lynchburg | 67 min |
| Jul 24, 2:16 AM EDT | Special Weather Statement | RNK | Amherst, Botetourt, Rockbridge, City of Buena Vista, City of Lexington, City of Lynchburg | 59 min |
| Jul 24, 2:38 AM EDT | Special Weather Statement | RNK | Smyth | 67 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.